HARLINGEN, Texas (ValleyCentral) — The Cameron County District Attorney in collaboration with the Harlingen Police Department will host a press conference following three deadly fentanyl overdoses in the community.
In the past 24 to 48 hours eight poisonings from fentanyl-laced drugs have taken place in Cameron County, three of which resulted in fatalities.
Investigators believe there are more cases, but they have not sought medical attention. The DA believes there is a batch of cocaine and other illegal drugs that are heavily laced with fentanyl causing the outbreak.
According to the Centers for Disease Control and Prevention, the signs of fentanyl poising include:
- Small, constricted “pinpoint pupils”
- Falling asleep or losing consciousness
- Slow, weak, or no breathing
- Choking or gurgling sounds
- Limp body
- Cold and/or clammy skin
- Discolored skin (especially in lips and nails)
If you see someone experiencing an overdose, call 911 immediately, administer naloxone if available, try to keep the person awake and breathing, lay the person on their side to prevent choking, and stay with the person until emergency assistance arrives.